advertisement
Question
Posted by: X | 2018/01/13

Vomiting from Suboxone

Hi Doc My psychiatrist prescribed me 8mg suboxone pill to dissolve under the tongue. He said 4mg twice a day as the rehab specialist advised him. I took 4mg the 1st time and been vomiting nonstop for full 24hrs. Thought that when nausea came on at 1st I needed to top up with additional 2mg. So it's been 6mg in total.... I relapsed on painkillers and thought if I take smaller dose I should be fine. Been breaking the pill into smaller pieces and one day I was fine...The next time I tried to take more or less the same dose but because the pill is so brittle, I might've taken tiny bit more, enough to make me vomit for 20hrs. My question is as I've been to many forums and I'm not seeing my psychiatrist until March (No medical aid expenses). Is there a way to stop the vomiting and nausea (antidote)? As once in the system, one can't go back. I took small piece today as I was craving painkillers and I'm scared that the nausea will wake me at 3am and vomiting hell for 20hrs will begin. I never experienced anything like this in my life and it defeats the purpose of helping with withdrawl. Is there anything one can take (Valoid didn't work) in case it makes me sick again?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink
- 2018/01/16

Hello X,
We seem to be missing the earlier parts of this story.  It sounds as though you are in treatment for chronic addiction problems with narcotic / opioid painkillers, and the Suboxone is being used to try to help with that.
Suboxone is a curious combination of two drugs, Buprenorphine and Naloxone.  The hope is that it will reduce withdrawal symptoms when one stops taking those risky drugs, and also block their effects which an addict may find enjoyable.
Used properly, with the guidance of a skilled & experienced physician, it can make detox more comfortable and useful, but it has risks and problems of its own.
Mild nausea & vomiting are quite common side-effects. But severe nausea & vomiting, especially when you say it lasts 20 hours, is not usual.  Apart from more ordinary nausea as an ordinary side-effect, there is an uncommon but serious possibility ( as also occurs with some other drugs ) of the Serotonin Syndrome arising ( you may want to look this up online, too ) and this includes more serious vomiting along with a number of other significant symptoms. It has serious risks, and needs urgent attention, usually including a stopping of the drug. 
It is really inappropriate and not recommended for a doctor to start someone on a drug like this and then not see then again for a couple of months : precisely because if such complications arise, this needs to be assessed and dealt with by that doctor.
The possibility of this more serious cause of your vomiting needs to be properly and expertly assessed, and urgently.  It'd probably not be wise to continue taking the Suboxone until this issue has been assessed.  But contact the office of the prescribing doctor / your rehab unit, or whoever is in charge of your case, report these serious symptoms and ask for assessment and advice.
Adding other drugs to try to control the severe nausea is not a good idea, without the specific advice of your personal doctor, as this could potentially in some cases worsen the situation,

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement